Hello

Discussion in 'Introduce Yourself' started by Fira, Jun 3, 2013.

tinnitus forum
    1. Fira

      Fira Member

      Location:
      New York
      Tinnitus Since:
      05/03/13
      Hi . My name is Fira .Unfortunately my English is not perfect .My first language is Russian. But I am American now . Female , 58 , very scared of what happen to me .month ago I did not even new what Tinnitus is...
      04/29/13 went to my doctor and he find out that i have very high blood pressure. I was prescribed new medication , they did not work and in few days I went to cardiologist who gave to me new prescription - in few days i got ringing in the ear. I was thinking that it is side effect from medication and we change medication again , but noise did not get away. I was tree days ago and visit best doctor ENR in New York , he told ne that no cure ...
      I am on medications for blood pressure plus my doctor put me on Nortriptyline - 10 mg to sleep and to relax , but I can not sleep without sleeping peels. I feel daesy , week and do not now how to continue my life. Please share with me how to manage this. Thank you.
       
    2. markoana

      markoana Member

      Tinnitus Since:
      2.2013
      Fira, your T is still fresh, If u were not exposed to some loud noise on the day when T started (or one day before) your T. is definetly because of drugs...of course no real DEFINTLY, but it looks like it has to be because of that. Maybe your new drug is also bad for ears...
      I have to say that even Aspirin can cause T. not permanent, but if u use him everyday it will be there as long u are taking it...
      Stay strong, всего хорошего
       
    3. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Fira,

      I agree with Markoana. It seems most likely that your tinnitus started because of the blood pressure drugs. I had a similar experience with blood pressure medicine myself. Some of these drugs are more ototoxic than others. You should check with your doctor (or you could check online) to see if the current drug you are using is ototoxic. Your doctor might be able to adjust the medication, or suggest another drug that would be better for your ears.

      Since this is so new, it is possible that the tinnitus will settle down in time. In the meantime, try to get some sleep if at all possible, and you will begin to feel better. Others on this forum might be able to suggest a drug that will work for sleep. One of the drugs that several people on here have used successfully for sleep is called Remeron.

      Others may have more suggestions for you. Please do tell your doctor about your dizziness; maybe there is something he can do to help you feel better.

      Please keep us posted on how you're doing. We care!
       
      • Like Like x 1
    4. Fira

      Fira Member

      Location:
      New York
      Tinnitus Since:
      05/03/13
      Good evening Karen and markoana. Thank you for yous respond. You make me feel better. Today , after work I visited my doctor. H e trying to help me , he understand that i am have being very optimistic all the time , funny and easy going and today I am not in normal situation. We change medications several times - today I am on Exfoge ( combination of 2 drugs )and today we decided not to take Simvastatin ( it was also among the peals that i start to take month ago...may by that medication ?) , I have question to you. Who diagnosed you with Tinnitus? I call my situation as Tinnitus, may be I have to have audiological test first ? I have set up appointment on 06/20/13. My biggest problem today to came down and get rest on sleep. I will try. It is not of wold yet ? Am I right ? Some day God will help us ...I am sure. Thank you all of you. Please communicate to me - I am a little bit in panic , my husband thinking that it is my nerves and Iam multiply my emotions as a snow ball, Good night. Have s sweet dreams.
       
    5. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Fira,
      I'm glad you are feeling a little bit better, and that you are working with your doctor on your problems.

      I know that statin drugs have a lot of side effects, and one of them could be dizziness. Some statin drugs may also be ototoxic (that means they can harm your ears).

      And those of us who are 50 or older may be more likely to have side effects from drugs than younger people. I'm 66 years old, and I had a bad reaction to blood pressure drugs. I am no longer on those drugs, because my blood pressure is now under control, but if you need to take these drugs, I am sure your doctor will help you find one that works better for you.

      How do you know you have tinnitus? Well, I've had it for a long time, and I realized I had it when my ears started ringing. But my tinnitus got much worse after taking the blood pressure drugs. That's probably because my right ear was already damaged from years earlier, and I also had some hearing loss in that ear. It's good that you're going to an audiologist, because they can tell you if you have any hearing loss, and can confirm the diagnosis of tinnitus.

      I hope you are able to get some sleep tonight, and I wish you well. Please do keep us posted on how you're doing!
       
    6. t-man
      Suicidal

      t-man Member

      Tinnitus Since:
      2009
      Honesty, audiologists barely know how the ear works let alone what tinnitus is.
       
    7. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      T-Man,
      I think it depends on the audiologist. I've had several audiologists test me, and some were very good. A couple of those audiologists were at my neurotologist's office.
       

Share This Page

Loading...
Similar Threads
  1. Hotspur
    Replies:
    0
    Views:
    396
  2. jss
    Replies:
    5
    Views:
    595
  3. vickilynn
    Replies:
    7
    Views:
    659
  4. vboo2
    Replies:
    0
    Views:
    721
  5. John
    Replies:
    2
    Views:
    825
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.